Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 36, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 1, 2021, 1:41 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 1:41 AM EDT (05:41 UTC)
- Expired
- May 1, 2021, 3:15 PM EDT
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
160 WHUS72 KCHS 010541 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 141 AM EDT Sat May 1 2021 AMZ350-011345- /O.NEW.KCHS.SC.Y.0036.210501T0541Z-210501T1700Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 141 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-011345- /O.NEW.KCHS.SC.Y.0036.210501T0541Z-210501T1700Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 141 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
148 WHUS72 KCHS 010729 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 329 AM EDT Sat May 1 2021 AMZ330-011530- /O.EXA.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Charleston Harbor- 329 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-011530- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 329 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-011530- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 329 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
635 WHUS72 KCHS 011118 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 718 AM EDT Sat May 1 2021 AMZ330-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Charleston Harbor- 718 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 718 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 718 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
180 WHUS72 KCHS 011337 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 937 AM EDT Sat May 1 2021 AMZ354-011700- /O.EXA.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 937 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Charleston Harbor- 937 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 937 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 937 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
716 WHUS72 KCHS 011421 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1021 AM EDT Sat May 1 2021 AMZ330-354-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Charleston Harbor- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1021 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Charleston Harbor and Savannah to Altamaha Sound out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1021 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-011700- /O.CON.KCHS.SC.Y.0036.000000T0000Z-210501T1700Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1021 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
460 WHUS72 KCHS 011639 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1239 PM EDT Sat May 1 2021 AMZ330-354-012000- /O.EXT.KCHS.SC.Y.0036.000000T0000Z-210501T2000Z/ Charleston Harbor- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1239 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Charleston Harbor and Savannah to Altamaha Sound out 20 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-012000- /O.EXT.KCHS.SC.Y.0036.000000T0000Z-210501T2000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1239 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-012000- /O.EXT.KCHS.SC.Y.0036.000000T0000Z-210501T2000Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1239 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
642 WHUS72 KCHS 011915 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 315 PM EDT Sat May 1 2021 AMZ330-350-352-354-012015- /O.CAN.KCHS.SC.Y.0036.000000T0000Z-210501T2000Z/ Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 315 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 9:15 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 30, 9:15 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Charleston SC 915 PM EDT Fri Apr 30 2021 .SYNOPSIS... High pressure will extend across the region through the weekend. A warm front will shift north through the area Monday, followed by an unsettled weather pattern through the middle of the week. Another cold front could shift offshore late week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... No major changes were made for the late evening update. High pressure will build into the area overnight. Low temperatures are expected to be in the mid to upper 50s. Cirrus will slowly diminish overnight as the main band shifts south. Skies will become mostly clear as this occurs. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday and Sunday: Aloft, a zonal flow will prevail through much of the weekend between a low pressure trough exiting off the Northeast Coast and a somewhat flattened ridge of high pressure centered across the Caribbean. Sfc temps will be noticeably cooler on Saturday with a north-northeast wind in place that gradually veers to east during the afternoon. Winds could become breezy along the coast, gusting upwards to 15-20 mph at times late morning into early afternoon. In general, highs should range in the mid-upper 70s across southeast South Carolina and upper 70s to around 80 degrees across southeast Georgia. Overnight lows should be the cooler, dipping into the low/mid 50s inland to low/mid 60s near the beaches. Expect conditions to remain dry through Sunday with slightly warmer conditions in place as sfc winds become predominately southeast. In general, high temps should range in the low/mid 80s. Sunday night lows will be noticeably more mild than the previous night, only dipping into the mid/upper 60s away from the coast. The main concern over the weekend, particularly Saturday, could be an ongoing fire weather risk. Given the amount of dry air, RH values should easily lower into the mid/upper 20s, while remaining higher along the beaches and further inland across southeast Georgia where the sfc wind is more directly onshore. The combination of these RH values, dry fuels and steady 5-10 mph away from the coast could result in a higher risk of fire risk. However, winds should be on a weakening trend during the time of minimum RH values away from the coast Saturday afternoon. Thus, a Fire Danger Statement is not anticipated. Monday: Warmer conditions are expected as southerly winds develop across the region in response to a warm front lifting north across the region by daybreak. In general, highs should peak in the upper 80s away from the coast with even some lower 90s across inland southeast Georgia. Latest guidance also suggests a few showers and/or general thunderstorms possible across inland Southeast Georgia and much of the Tri-County area during morning into afternoon hours. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Latest guidance suggests a period of warmer weather mid week as the area remains along the northern periphery of a ridge centered across the Caribbean. In general, temps could reach the lower 90s for much of the area away from the coast on Tuesday, before the ridge gradually retreats Wednesday into Thursday as a trough and associated cold front approach the region. Although few to scattered showers and/or thunderstorms are possible well inland Tuesday afternoon/evening, highest chances of precip are anticipated as the trough/front approaches the area Wednesday into early Thursday. Scattered to potentially numerous showers/thunderstorms are possible during this time frame, followed by few/scattered showers and thunderstorms Thursday night as low pressure attempts to strengthen over or just northeast of the area as a mid-lvl trough shifts offshore. Dry high pressure should then build across the region to start off next weekend with notably cooler conditions in place (highs in the upper 70s/around 80). && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... VFR at both KCHS and KSAV through 02/00z. Extended Aviation Outlook: VFR conditions are expected at both CHS and SAV terminals through early next week. Gusty northeast winds are possible (around 15 kt) late Saturday morning into early afternoon. && .MARINE... Tonight: West winds will become north overnight as high pressure builds south. A wind surge will work south into the South Santee-Edisto Beach nearshore waters prior to daybreak. Winds will increase to 15-20 kt in this region with a few gusts approaching 25 kt at times. Seas will 1-2 ft this evening will build to 2-3 ft overnight; approaching 4 ft over the South Santee-Edisto Beach leg just before sunrise. Saturday through Wednesday: Cold air advection behind a departing cold front should help produce northeast winds around 20 kt and seas up to 3-5 ft across local waters Saturday morning and potentially a few gusts briefly topping out near 25 kt beyond 10 nm off the Charleston County. However, wind coverage and duration appear too short to support a Small Craft Advisory. South-southeast winds will then remain at or below 10-15 kt Sunday along the western periphery of high pressure, before gradually turning south-southwest and increasing to 15-20 kt heading into the middle of next week due to the approach of a low pressure trough/front. Seas will also show a similar trend, ranging between 1- 3 ft Sunday, then gradually building to 3-4 ft by mid week. && .FIRE WEATHER... A Fire Danger Statement may be needed for portions of the area tomorrow due to critical RH and extremely dry fuels. A sea breeze will move inland mid-late afternoon which will aid in RH recovery across the far south and coastal counties. Min RH values will range from the 20-20% range far inland to 25-45% across the far south and coastal counties. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Apr 30, 7:22 PM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 722 PM EDT Fri Apr 30 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-012330- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 722 PM EDT Fri Apr 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.